Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Twitching in the thigh. Reason and advise for treatment?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
Why is my left thigh twitching? It feels like a cell phone is on light vibrate in my left pocket. Weird. Will happen 4 or 5 times in a row then stop for a few minutes.
Posted Tue, 22 May 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 25 minutes later
Thanks for posting your query.
From your description it seems that you are having a nerve root irritation symptoms.
The most common cause of such symptoms is a disc prolapse in the lumbar region or a vitamin B complex or methylcobalamin deficiency. Electrolyte imbalance can also cause such symptoms.
You need to keep your body well hydrated with plenty of fresh fruit juices.
Regular intake of rejuvenating fluids might help. Apart from the sports drinks which contain glucose and electrolytes you must have enough water alongwith to avoid dehydration.
Taking vitamin B complex supplements and methylcobalamin supplements for at least two weeks regularly will help in reducing your problem.
In case the problem is persistent investigations like nerve conduction studies, MRI of the lumbo sacral spine, electrolyte levels, etc are recommended.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor